Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Withdrawing ADs abruptly. Is this some kind of new NHS policy or just a local thing?

(1 Post)
duchesse Mon 17-Mar-14 11:56:32

A friend halved his dose of ADs overnight on the advice of his GP. He has predictably spent most of the last 3 days in bed virtually unable to move.

Meanwhile, the son of someone else I know in the same area was taken off his ADs cold turkey by his GP from one day to the next. He had a complete mental breakdown within the fortnight and hasn't left his house for 6 weeks. He's an adult but a member of his family has to be with him at all times.

I'm no expert but it seems fairly predictable that withdrawing such a strong so quickly is going to lead to problems.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now